Pennsylvania, 2011Flash Flood and Flood in Pennsylvania, August 19 to 20, 2011
August 19 to 20, 2011 · NWS PHI · 2 events in 2 counties and zones
The runoff from heavy rain caused flash flooding in Montgomery County during the evening of the 19th and creek flooding overnight on the 19th in lower Montgomery County and eastern Philadelphia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The runoff from heavy rain caused flash flooding in Montgomery County during the evening of the 19th and creek flooding overnight on the 19th in lower Montgomery County and eastern Philadelphia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 19, 5:19 PM EST, 11 minutes earlier.
Area forecast discussion, Aug 19, 5:19 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
619 PM EDT FRI AUG 19 2011
.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL MOVE INTO THE AREA TONIGHT THEN STALL
BEFORE POSSIBLY DISSIPATING THROUGH SATURDAY. A STRONGER COLD
FRONT IS FORECAST TO CROSS THE AREA LATER SUNDAY. THIS FRONT
SHOULD BE TO OUR EAST MONDAY AS HIGH PRESSURE FROM THE MIDWEST
BUILDS EASTWARD THROUGH TUESDAY. THE HIGH THEN SHIFTS TO OUR EAST
WEDNESDAY INTO THURSDAY. THE NEXT COLD FRONT IS SCHEDULED TO MOVE
THROUGH LATE THURSDAY INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONVECTION FIRED...AS ADVERTISED. THERE HAVE BEEN SOME STRONG TO
SEVERE WIND REPORTS...SEE THE LOCAL STORM REPORTS...BUT LARGE
HAIL AND HEAVY RAIN CAUSING LOCALIZED FLOODING SEEM TO HAVE BEEN
THE BIGGER PROBLEMS SO FAR. OUR NORTHWESTERN ZONES HAVE SEEN A
DIMINISHING OF INTENSITY...BUT THERE WERE STILL SOME STRONG CELLS
JUST TO THE NORTHWEST SO THE WATCH WILL CONTINUE AWHILE LONGER
THERE...AND CERTAINLY ELSEWHERE FOR A FEW MORE HOURS.
THE FLASH FLOOD WATCH WILL CONTINUE AS IS...INTO THIS EVENING
NORTH AND INTO THE OVERNIGHT PERIOD CENTRAL AND SOUTH...AS THE
ONGOING/ DEVELOPING CONVECTIVE ACTIVITY WILL YIELD LOCALLY
EXCESSIVE RAINFALL AMOUNTS AS PRIOR THINKING DESCRIBED.
THE AIRMASS IS VERY UNSTABLE WITH LIFTED INDICES NEAR MINUS 5...
SO CELLS WILL BE ABLE TO STRONGLY INTENSIFY WITH THE DIURNAL
HEATING WHICH IS FORCING THE ACTION, ALONG WITH BROAD-SCALE ASCENT
FROM CYCLONIC FLOW AT THE SURFACE IN ADVANCE OF SURFACE LOW
PRESSURE, AND ESPECIALLY AT 700 HPA AND 500 HPA WITH THE
SHARPENING UPPER TROUGH. SURFACE-BASED CAPES ARE IN THE RANGE OF
1500 TO 2000 J/KG.
THE PRIME PERIOD FOR STRONG TO SEVERE CONVECTION IS LATE AFTERNOON
AND INTO EARLY EVENING. INTENSITIES AND COVERAGE ARE EXPECTED TO
WANE FROM WEST TO EAST DURING THE EVENING AND EARLY IN THE
OVERNIGHT PERIOD. WITH HIGH GROUND LEVEL MOISTURE FROM THIS RAIN,
AND PREVIOUS RAIN THURSDAY NIGHT...PATCHY FOG WILL CONTINUE IN THE
OVERNIGHT WEATHER GRIDS.
MOS TEMPERATURES SEEMED TO BE PERFORMING WELL...AND THERE WERE NO
SIGNIFICANT DIFFERENCES BETWEEN THE NAM AND GFS MOS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
ANY EARLY MORNING FOG WILL DISSIPATE RATHER QUICKLY SATURDAY
MORNING. THEN...WITH THE LOW DISSIPATING OR MOVING JUST OFFSHORE,
SLIGHT CHANCE PROBABILITIES WERE RETAINED BUT CONFINED TO THE
AFTERNOON...WITH SCATTERED TO LOW BROKEN SKY COVER GRIDS.
MOS TEMPERATURES WERE AGAIN IN FAIRLY GOOD AGREEMENT...BUT WITH NO
REAL AIRMASS CHANGE AND AT LEAST PARTIAL SUNSHINE, SOLUTIONS WERE A
COUPLE OR FEW DEGREES HIGHER THAN PREVIOUS ITERATIONS, AND THIS WAS
ACCEPTED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THIS TIME FRAME CONTINUES THE UNSETTLED THEME WITH UPPER-LEVEL
TROUGHING ACROSS THE NORTHEAST AND MID ATLANTIC, AND A STRONGER COLD
FRONT MOVES THROUGH LATE SUNDAY. WHILE THE LARGE SCALE PICTURE IS
GENERALLY AGREED UPON BY THE GUIDANCE, THERE IS SOME LOWER
CONFIDENCE REGARDING THE OVERALL DETAILS. THE STRONGER FRONT SHOULD
SWEEP EAST OF THE AREA EARLY MONDAY WITH LARGE HIGH PRESSURE
BUILDING IN FROM THE WEST TUESDAY BEFORE SHIFTING TO THE EAST
WEDNESDAY. THE NEXT COLD FRONT LOOKS TO MOVE THROUGH LATER THURSDAY
INTO FRIDAY. THEREFORE, A BRIEF BREAK IN THE UNSETTLED WEATHER LOOKS
TO OCCUR IN THE TUESDAY TO WEDNESDAY TIME FRAME. WE FAVORED A MOSTLY
BLENDED GUIDANCE APPROACH SATURDAY NIGHT INTO MONDAY, THEN GENERALLY
UTILIZED HPC GUIDANCE FROM MONDAY NIGHT ON WITH MAINLY SOME MINOR
TWEAKS FOLLOWING ADDITIONAL COLLABORATION. HPC WENT WITH A BLEND OF
THE GFS/GEFS MEAN TO START THEN GRADUALLY SHIFTED TO JUST THE GEFS
MEAN.
SATURDAY NIGHT...ONE TROUGH AXIS SHIFTS TO OUR EAST WITH PERHAPS A
LITTLE BIT OF RIDGING TAKING PLACE AHEAD OF THE NEXT TROUGH. SOME
WEAK WAA AND THETA-E ADVECTION BEGINS TO ARRIVE BUT AT THIS POINT
THE ASSOCIATED LIFT LOOKS WEAK ENOUGH TO PRECLUDE ANY CONVECTIVE
DEVELOPMENT BEYOND EARLY EVENING. HOWEVER IF A SMALL SHORT WAVE
EMBEDDED IN THE FLOW SCOOTS OUT AHEAD OF THE MAIN SYSTEM, AN
ISOLATED SHOWER OR STORM CANNOT BE RULED OUT OVERNIGHT.
SUNDAY AND MONDAY...A MORE SIGNIFICANT UPPER-LEVEL TROUGH WILL MOVE
THROUGH SUNDAY INTO MONDAY. THE MAIN SURFACE LOW IS FORECAST TO
TRACK ACROSS SOUTHEASTERN CANADA, HOWEVER THE DIGGING TROUGH AND
FALLING HEIGHTS WILL DRIVE A STRONGER SURFACE COLD FRONT ACROSS THE
REGION. AS THE HEIGHTS FALL AND A BELT OF STRONGER MID LEVEL FLOW
/SOMEWHAT UNCERTAIN WITH MODEL VARIATIONS/ ACCOMPANIES THE TROUGH,
A MORE ORGANIZED CONVECTIVE THREAT SHOULD DEVELOP. WE MAY HAVE SOME
WARM SECTOR CLOUDINESS TO DEAL WITH, HOWEVER SOME SHOWERS AND
THUNDERSTORMS ARE ANTICIPATED MAINLY SUNDAY AFTERNOON AND NIGHT WITH
THE COLD FRONT AND POSSIBLY EVEN INITIALLY WITH A LEE SIDE TROUGH. A
THETA-E RIDGE IS FORECAST TO CROSS THE AREA IN THE AFTERNOON AND
EVENING WHICH SHOULD ADD TO THE INSTABILITY. THE MID LEVEL LAPSE
RATES MAY BE MORE MARGINAL, HOWEVER GIVEN THE INCREASING FLOW AND
STRONGER SYNOPTIC SCALE LIFT, A FEW BANDS OR CLUSTERS OF STORMS
SHOULD DEVELOP. SOME STORMS MAY BE LOCALLY STRONG TO SEVERE WITH
HAIL AND STRONG WINDS GUSTS, ESPECIALLY IF ORGANIZATION TAKES PLACE.
WE UPPED THE POPS TO LIKELY ACROSS THE NORTHERN HALF OF THE CWA IN
THE AFTERNOON AND EVENING WITH HIGH CHC POPS FARTHER SOUTH. LOCALLY
HEAVY RAIN WILL AGAIN BE POSSIBLE WITH PW VALUES INCREASING TO NEAR
2.0 INCHES. GIVEN THE RECENT WET CONDITIONS IN MANY PLACES, LOCAL
FLOODING MAY OCCUR. GIVEN THE ONGOING FLASH FLOOD WATCH, WE WILL
HOLD OFF FOR NOW AND CONTINUE TO MENTION THE THREAT IN THE HAZARDOUS
WEATHER OUTLOOK. DID ADD IN A HEAVY RAIN MENTION TO THE FORECAST IN
AREAS WITH LIKELY POPS. THE FRONT SHOULD BE SHUNTED TO OUR EAST
EARLY MONDAY MORNING AS LARGE HIGH PRESSURE ARRIVES FROM THE WEST.
SOME MODEL GUIDANCE STILL LINGERS THE FRONT/INSTABILITY AXIS BACK
SOME MONDAY MORNING WHICH WOULD ALLOW FOR ISOLATED CONVECTION.
HOWEVER FOR NOW, WE WILL PUSH THE FRONT FAR ENOUGH EAST AND GO WITH
POPS UNDER 15 PERCENT.
TUESDAY AND WEDNESDAY...HIGH PRESSURE IS FORECAST TO SETTLE ACROSS
THE AREA TUESDAY INTO WEDNESDAY BEFORE SETTLING OFFSHORE DURING
WEDNESDAY. A MUCH DRIER AIRMASS IS EXPECTED TO ACCOMPANY THIS
SURFACE HIGH FOR MOST LOCATIONS, THEREFORE WE FAVORED A DRY FORECAST
AND LOWER DEW POINTS. GIVEN THE WEAK SURFACE FLOW DUE TO THE SURFACE
HIGH IN PLACE, WE MAY HAVE A SEA AND BAY BREEZE DEVELOP EACH
AFTERNOON. WE MAY THEN START TO GET SOME RETURN FLOW LATE WEDNESDAY
AS THE HIGH BEGINS TO SETTLE OFF THE COAST.
THURSDAY AND FRIDAY...THE RETURN FLOW THURSDAY ON THE BACKSIDE OF
THE SURFACE HIGH WILL AIDE IN WAA. THE NEXT COLD FRONT IS FORECAST
TO MOVE THROUGH LATER THURSDAY WITH PERHAPS ANOTHER ROUND OF LOCALLY
HEAVY SHOWERS AND THUNDERSTORMS. THIS FRONT SHOULD BE SETTLING TO
OUR EAST AND SOUTH ON FRIDAY, ALTHOUGH THERE IS LOWER CONFIDENCE AS
IT MAY END UP STALLING CLOSE BY. FOR NOW, WENT WITH SLIGHT CHC TO
LOW CHC POPS.
&&
.AVIATION /22Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS WILL PREVAIL OUTSIDE OF CONVECTION THIS AFTERNOON AND
THIS EVENING...BUT CELLS HAVE DEVELOPED OVER THE TAF SITES THROUGH
LATE THIS AFTERNOON. THE TALLEST CELLS ARE UPWARD OF 40 THOUSAND
FEET...WITH ISOLATED ACTIVITY UP TO 50 THOUSAND FEET...WILL BE
CAPABLE OF PRODUCING LARGE HAIL...STRONG LOCAL WIND GUSTS OVER 35
KNOTS...AND COPIOUS LIGHTNING AND HEAVY RAIN. THESE CELLS HAVE
COALESCED INTO CLUSTERS OR SHORT LINES AND WILL CONTINUE INTO EARLY
THIS EVENING. CONDITIONS WILL LOWER TO IFR IN AND NEAR
PRECIPITATION AS LOW PRESSURE APPROACHES FROM THE WEST AND
SOUTHWEST DURING THIS AFTERNOON AND THIS EVENING. INTENSITIES AND
COVERAGE WILL DIMINISH LATER THIS EVENING FOR THE NORTHWESTERN AND
THEN CENTRAL TAF SITES...AND FOR THE SOUTHEASTERN TAF SITES IN THE
EARLY OVERNIGHT PERIOD. MARGINAL VFR FOG IS LIKELY AFTER 06Z OR
07Z IN THE RESIDUALLY HIGH LOW LEVEL MOISTURE...IMPROVING AROUND
OR SHORTLY AFTER 12Z.
THEREAFTER FOR SATURDAY...VFR CONDITIONS IN BUILDING CUMULUS ARE
FORECAST. MOS GUIDANCE WAS INDICATING A SHIFT TO WEST OR EVEN
NORTHWEST LESS THAN 10 KNOTS FOR THE NORTHWESTERN AND CENTRAL TAF
SITES LATE TONIGHT. IF THIS OCCURS...WINDS ARE FORECAST TO SHIFT
BACK TO SOUTHWEST AROUND 10 KNOTS BY LATE MORNING OR MIDDAY.
OUTLOOK...
SATURDAY NIGHT...PERHAPS EARLY EVENING ISOLATED CONVECTION,
OTHERWISE GENERALLY VFR.
SUNDAY...A STRONG COLD FRONT CROSSES THE AREA WITH AREAS OF SHOWERS
AND THUNDERSTORMS. SUB-VFR CONDITIONS ARE ANTICIPATED WITH ANY
SHOWERS AND THUNDERSTORMS ALONG WITH THE POTENTIAL FOR LOCALLY GUSTY
WINDS.
MONDAY AND TUESDAY...VFR AS HIGH PRESSURE BUILDS IN, HOWEVER CANNOT
RULE OUT SOME LOCALIZED EARLY MORNING FOG.
WEDNESDAY...A SOUTHERLY FLOW WITH GENERALLY VFR CONDITIONS.
&&
.MARINE...
IT IS EXPECTED THAT CONDITIONS WILL CONTINUE TO RUN WELL BELOW
SMALL CRAFT ADVISORY THRESHOLDS TONIGHT AND SATURDAY...FOR THE
MOST PART. WEAK LOW PRESSURE MOVING IN FROM THE WEST TONIGHT WILL
DISSIPATE...OR MOVE JUST OFF THE COAST...SATURDAY. THE GRADIENT
WILL BE FAIRLY LAX...AND 925 HPA WINDS ARE FORECAST TO BE 10 KNOTS
OR LESS.
THE PRIMARY HAZARD FOR MARINE INTERESTS WILL BE SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON AND INTO EARLY TONIGHT...WITH
GUSTY WINDS, CLOUD TO SURFACE LIGHTNING, AND HEAVY RAIN WHICH WILL
REDUCE VISIBILITIES LOCALLY BELOW ONE MILE. WINDS AND SEAS WILL BE
MUCH HIGHER IN AND NEAR THUNDERSTORMS. ONLY A SLIGHT CHANCE OF
THUNDERSTORMS IS EXPECTED SATURDAY AFTERNOON.
OUTLOOK...
A WEAKENING BOUNDARY IN THE AREA SATURDAY NIGHT MAY END UP
DISSIPATING WITH LITTLE IMPACT ANTICIPATED. A STRONG COLD FRONT THEN
MOVES THROUGH LATE SUNDAY BEFORE SHIFTING TO OUR EAST EARLY MONDAY.
THE SOUTHERLY FLOW AHEAD OF THIS FRONT IS EXPECTED TO INCREASE WITH
A TIGHTENING PRESSURE GRADIENT AS HEIGHTS FALL ALOFT. THE MODEL
GUIDANCE CONTINUES TO INDICATE A STRENGTHENING LOW-LEVEL JET MOVING
ACROSS THE AREA SUNDAY AFTERNOON AND EVENING. THE NAM CONTINUES TO
BE MORE ROBUST WITH THIS WIND FIELD AND CLOSER TO THE SURFACE. SOME
OF THE SREF MEMBERS AGREE WITH THE NAM AND THE ECMWF INDICATES 15-20
KNOTS OF SURFACE WIND. THE GFS IS WEAKER BUT STILL FAIRLY CLOSE TO
SMALL CRAFT ADVISORY CRITERIA. TAKING A BLEND OF THE NAM AND GFS, WE
INDICATED WINDS JUST GETTING TO ADVISORY CRITERIA /ESPECIALLY ON THE
OCEAN ZONES/ FOR NOW AND WILL HOLD OFF ON A HEADLINE ATTM GIVEN IT
BEING OUR FOURTH PERIOD. WE ALSO INDICATED SEAS A LITTLE HIGHER THAN
WAVEWATCH ON THE OCEAN GIVEN THE SOUTHERLY FLOW, WITH THEM TOPPING
OUT AT 5 FEET. SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON AND NIGHT
COULD PRODUCE LOCALLY GUSTY WINDS.
A NORTH TO NORTHWEST MAY GUST TO 20 KNOTS MONDAY INTO TUESDAY BEHIND
THE FRONT AS SOMEWHAT COOLER AIR MOVES IN. HIGH PRESSURE THEN
BUILDS IN TUESDAY BEFORE SETTLING OFF THE COAST ON WEDNESDAY
ALLOWING FOR A RETURN FLOW.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ054-055-
060>062.
FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR PAZ067>071.
NJ...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NJZ001-
007>010-012.
FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR NJZ013>027.
DE...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR DEZ001.
MD...FLASH FLOOD WATCH UNTIL 6 AM EDT SATURDAY FOR MDZ008-012.
MARINE...NONE.
&&
SYNOPSIS.../GORSE
NEAR TERM...
SHORT TERM...
LONG TERM...GORSE
AVIATION.../GORSE
MARINE.../GORSEHazardous weather outlook, Aug 19, 2:24 PM EST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT FRI AUG 19 2011
NJZ001-007>010-012-PAZ054-055-060>062-201930-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-CARBON-MONROE-
BERKS-LEHIGH-NORTHAMPTON-
324 PM EDT FRI AUG 19 2011
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH
MAY LEAD TO LOCALIZED FLOODING. SOME THUNDERSTORMS MAY BECOME
LOCALLY STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ001-NJZ013>022-025>027-PAZ067>071-201930-
NEW CASTLE-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
324 PM EDT FRI AUG 19 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH
MAY LEAD TO LOCALIZED FLOODING. SOME THUNDERSTORMS MAY BECOME
LOCALLY STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ008-012-NJZ023-024-201930-
CECIL-KENT MD-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
324 PM EDT FRI AUG 19 2011
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING.
A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH
MAY LEAD TO LOCALIZED FLOODING. SOME THUNDERSTORMS MAY BECOME
LOCALLY STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ002>004-MDZ015-019-020-201930-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
324 PM EDT FRI AUG 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SOME SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN
THROUGH THIS EVENING, WHICH MAY LEAD TO LOCALIZED FLOODING. ALSO,
A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT WITH THE POTENTIAL FOR LOCALLY HEAVY RAIN, WHICH
MAY LEAD TO LOCALIZED FLOODING. SOME THUNDERSTORMS MAY BECOME
LOCALLY STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ431-450>455-201930-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
324 PM EDT FRI AUG 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS MAY PRODUCE LOCALLY GUSTY WINDS AND HAIL
THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS.
ALSO, SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE SUNDAY DUE TO
AN INCREASING SOUTHERLY WIND AHEAD OF A STRONG COLD FRONT.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-201930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
324 PM EDT FRI AUG 19 2011
...SEVERE THUNDERSTORM WATCH 791 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL SHOWERS AND THUNDERSTORMS ARE ANTICIPATED FOR SUNDAY
AND SUNDAY NIGHT. SOME THUNDERSTORMS MAY PRODUCE GUSTY WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 19, 5:05 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL NEW EGYPT 40.06N 74.53W
08/19/2011 M0.50 INCH OCEAN NJ PUBLIC
&&
EVENT NUMBER PHI1100570
GAINESLocal storm report, Aug 19, 5:08 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
608 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 1 N PENNSAUKEN 39.96N 75.06W
08/19/2011 E0.50 INCH CAMDEN NJ TRAINED SPOTTER
0540 PM TSTM WND GST 1 N PENNSAUKEN 39.96N 75.06W
08/19/2011 E57 MPH CAMDEN NJ TRAINED SPOTTER
&&
EVENT NUMBER PHI1100571
EVENT NUMBER PHI1100572
GAINESLocal storm report, Aug 19, 5:18 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
618 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL TOBYHANNA 41.18N 75.42W
08/19/2011 E0.50 INCH MONROE PA PUBLIC
0145 PM HAIL LAUREL 38.55N 75.57W
08/19/2011 E0.25 INCH SUSSEX DE PUBLIC
0245 PM HAIL TOBYHANNA 41.18N 75.42W
08/19/2011 E1.75 INCH MONROE PA TRAINED SPOTTER
HAIL COVERING GROUND
0300 PM TSTM WND DMG CLAYTON 39.29N 75.63W
08/19/2011 KENT DE PUBLIC
STRUCTURAL DAMAGE FROM THUNDERSTORM WIND GUST
0312 PM HAIL DELMAR 38.46N 75.58W
08/19/2011 M0.75 INCH SUSSEX DE PUBLIC
0332 PM HAIL CREAM RIDGE 40.13N 74.52W
08/19/2011 M0.50 INCH MONMOUTH NJ TRAINED SPOTTER
0332 PM TSTM WND GST CREAM RIDGE 40.13N 74.52W
08/19/2011 M54 MPH MONMOUTH NJ TRAINED SPOTTER
0425 PM HAIL GERMANSVILLE 40.70N 75.71W
08/19/2011 E0.75 INCH LEHIGH PA PUBLIC
0448 PM TSTM WND DMG MEDFORD 39.90N 74.82W
08/19/2011 BURLINGTON NJ PUBLIC
TREES AND BRANCHES DOWN WITH SOME STRUCTURAL DAMAGE
0450 PM HAIL CLEMENTON 39.80N 74.99W
08/19/2011 M0.75 INCH CAMDEN NJ PUBLIC
0515 PM HAIL PENNSAUKEN 39.96N 75.06W
08/19/2011 M0.88 INCH CAMDEN NJ PUBLIC
0519 PM TSTM WND DMG NAZARETH 40.74N 75.31W
08/19/2011 NORTHAMPTON PA PUBLIC
LARGE BRANCHES BORKEN
0520 PM HAIL BANGOR 40.87N 75.21W
08/19/2011 M0.50 INCH NORTHAMPTON PA PUBLIC
0520 PM HAIL CHERRY HILL 39.93N 75.03W
08/19/2011 M0.88 INCH CAMDEN NJ PUBLIC
0521 PM HAIL MACUNGIE 40.52N 75.55W
08/19/2011 M0.50 INCH LEHIGH PA PUBLIC
0524 PM HAIL NAZARETH 40.74N 75.31W
08/19/2011 M0.50 INCH NORTHAMPTON PA PUBLIC
0530 PM HAIL CLEMENTON 39.80N 74.99W
08/19/2011 M1.00 INCH CAMDEN NJ PUBLIC
0530 PM HAIL WASHINGTON 40.76N 74.98W
08/19/2011 M0.75 INCH WARREN NJ PUBLIC
0540 PM HAIL 1 N PENNSAUKEN 39.96N 75.06W
08/19/2011 E0.50 INCH CAMDEN NJ TRAINED SPOTTER
0540 PM TSTM WND GST 1 N PENNSAUKEN 39.96N 75.06W
08/19/2011 E57 MPH CAMDEN NJ TRAINED SPOTTER
0545 PM HAIL NEW EGYPT 40.06N 74.53W
08/19/2011 M0.50 INCH OCEAN NJ PUBLIC
0600 PM HAIL EAST BRUNSWICK 40.43N 74.42W
08/19/2011 M0.75 INCH MIDDLESEX NJ PUBLIC
0600 PM HAIL SOUTH RIVER 40.45N 74.38W
08/19/2011 M0.50 INCH MIDDLESEX NJ PUBLIC
&&
EVENT NUMBER PHI1100561 PHI1100562 PHI1100563 PHI1100566 PHI1100565
PHI1100573 PHI1100574 PHI1100567 PHI1100569 PHI1100568 PHI1100577
PHI1100578 PHI1100576 PHI1100579 PHI1100575 PHI1100580 PHI1100581
PHI1100582 PHI1100571 PHI1100572 PHI1100570 PHI1100583 PHI1100584
GAINESLocal storm report, Aug 19, 5:20 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
620 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL CHESTER SPRINGS 40.09N 75.62W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
&&
EVENT NUMBER PHI1100585
GAINESLocal storm report, Aug 19, 5:21 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL DOWNINGTOWN 40.01N 75.70W
08/19/2011 E0.50 INCH CHESTER PA PUBLIC
&&
EVENT NUMBER PHI1100586
GAINESLocal storm report, Aug 19, 5:24 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 PM EDT FRI AUG 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL FREEHOLD 40.26N 74.28W
08/19/2011 E0.50 INCH MONMOUTH NJ PUBLIC
&&
EVENT NUMBER PHI1100587
GAINESFlash Flood, Montgomery
- When
- August 19, 5:30 PM EST to 11:00 PM EST
- Where
- Montgomery County, Plymouth Meeting to 2 mi SE of La Mott
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 40.100, -75.270
Heavy rain from thunderstorms caused small stream and poor drainage flash flooding in lower Montgomery County. Several roads were closed and water rescues performed. Fourteen county roads were closed due to flooding and there were fifty-three county dispatches for water rescues in Whitemarsh, Upper Dublin, Springfield, Abington and Upper Moreland Townships. In Plymouth Township, the ground floor of the Macy's was flooded at the Plymouth Meeting Mall. The home furnishing, junior's and children's departments were damaged. The store closed early that evening, but reopened the next day. No serious injuries were reported. In addition, The Wissahickon Creek at Fort Washington was briefly above its 9 foot flood stage from 1030 p.m. EDT through 1103 p.m. EDT on the 19th. It crested at 9.07 feet at 1045 p.m. EDT. Event precipitation totals included 2.50 inches in Plymouth Meeting and 1.03 inches in Willow Grove.
Flood, Philadelphia
- When
- August 19, 7:57 PM EST to August 20, 2:28 AM EST
- Where
- Philadelphia County, 0.81 mi WNW of Torresdale to 1.31 mi NW of Bustleton
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 40.056, -75.013
Runoff from the heavy rain that fell in Montgomery County caused flooding along sections of the Wissahickon and Pennypack Creeks within Philadelphia. While event precipitation totals were less than one inch in Philadelphia, they reached between two and three inches in lower Montgomery County. The Wissahickon Creek at its mouth was above its 5 foot flood stage from 857 p.m. EDT on the 19th through 328 a.m. EDT on the 20th. It crested at 5.28 feet at Midnight EDT on the 20th. The Pennypack Creek at the Rhawn Street Bridge was above its 7 foot flood stage from 1112 p.m. EDT on the 19th through 226 a.m. EDT on the 20th. It crested at 7.92 feet at 100 a.m. EDT on the 20th.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Pennsylvania, August 19, 20114 deaths · 1 injured · $1.7 million · 1.5 in hail · 53 events
- Tornadoes and Hail in Wisconsin, August 19, 20111 death · $120,000 · EF1 · 7 events
- Flood in Ohio, August 19, 2011$2.5 million · 1 event
- Damaging Winds in South Carolina, August 19 to 21, 20116 injured · $181,000 · 60 kt wind · 6 events
- Hail and Damaging Winds in Massachusetts, August 19, 2011$147,000 · 1 in hail · 30 events
- Hail and Damaging Winds in Kansas, August 19, 2011$36,000 · 3 in hail · 22 events
- Flood and Hail in Ohio, August 19, 2011$60,000 · 50 kt wind · 6 events
- Hail and Damaging Winds in Pennsylvania, August 19, 2011$40,000 · 1 in hail · 14 events
- Hail and Damaging Winds in New York, August 19, 2011$38,000 · 1 in hail · 12 events
- Damaging Winds in Georgia, August 19, 2011$54,000 · 3 events
- Hail and Damaging Winds in Kansas, August 19 to 20, 2011$31,000 · 4.5 in hail · 13 events
- Tornadoes and Hail in Michigan, August 19, 2011$30,000 · EF0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346403, 346404.